Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 154, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2007, 4:46 PM CDT for Dallas County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 10, 2007, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 102146
SVRBMX
ALC047-102215-
/O.NEW.KBMX.SV.W.0154.070710T2146Z-070710T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 515 PM CDT
* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLOWVILLE...OR 13 MILES EAST OF CAMDEN...AND MOVING NORTHEAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MINTER AND BELKNAP
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3206 8721 3194 8706 3209 8692 3238 8692
3232 8717
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:17 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 10, 3:17 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT TUE JUL 10 2007 .DISCUSSION...OTHER THAN THE ADDED WORKLOAD OF NOW ACTUALLY HAVING GRASS TO MOW...NOT GOING TO COMPLAIN MUCH ABOUT THE FORECAST FOR THE NEXT WEEK. MODELS IN GOOD AGREEMENT GENERALLY THROUGH THE FIRST 84 HOURS... ALTHOUGH SOME CONCERNS IN THAT NEITHER NAM NOR GFS REALLY SEEMED TO DO WELL IN THE INITIAL PERIOD TODAY. HOWEVER...MORE LARGE SCALE/SYNOPTIC SCALE INFLUENCES HIGHLIGHTED BY BOTH MODELS SHOULD BECOME MORE PREVALENT BY TOMORROW. AS TROUGH SHARPENS ACROSS THE EASTERN STATES...THAT WILL PUT US IN NORTHWESTERLY FLOW...AND ON THE FRINGES OF CONCERN FOR MCS/DERECHO ACTIVITY...WHICH WOULD MOST LIKELY AFFECT SOUTHWESTERN PORTIONS OF THE FORECAST AREA THURSDAY. BY FRIDAY...A FAIRLY VIGOROUS SHORT WAVE IN THE NORTHWEST FLOW SHOULD BRING ANOTHER BOUT OF DECENT RAIN CHANCES. EXPECT TO SEE A BIT OF A BREAK IN THE ACTION FOLLOWING THE PASSAGE OF THIS WAVE ON SATURDAY. THEN...WITH THE RIDGE STRENGTHENING/SHARPENING OVER THE WEST...GFS SEEMS TO BREAK OFF A BIT OF A LOW IN THE BASE OF THE TROUGH...WHICH LINGERS WHILE THE NORTHERN PORTION OF THE TROUGH SHEARS OUT. AFTER A BRIEF STINT OVER THE MIDWEST...BOTH GFS AND EURO DRIFT THIS WEAKNESS EASTWARD TO THE MISSISSIPPI VALLEY... ALTHOUGH THERE ARE SOME TIMING DIFFERENCES. EITHER WAY...THE POSITION OF THE BERMUDA HIGH AND UPPER LEVEL WEAKNESS APPEAR AT LEAST TO OFFER NORMAL TO SLIGHTLY ABOVE NORMAL RAIN CHANCES FROM SUNDAY THROUGH TUESDAY. EXPECT TEMPS TO HOLD NEAR NORMAL FOR THE MOST PART...ALTHOUGH WE MAY SEE SLIGHTLY COOLER NIGHTS IN THE NORTHWEST FLOW UNTIL SOUTHERLY FLOW RETURNS. JD/81 && .AVIATION...18Z TAF DISCUSSION. SCATTERED AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AND WILL AFFECT THE BMX...EET TCL AND ANB AIRFIELDS BETWEEN 19 AND 23Z...AND LIKELY APPROACH MGM AND TOI BY 22Z. CEILINGS WILL RANGE FROM 3000 TO 5000 FEET...DROPPING TO 2000 FEET OR LESS IN ASSOCIATION WITH THUNDERSTORMS. VISIBILITY WILL ALSO BE DIMINISHED...AS LOW AS 1/2 MILE IN ASSOCIATION WITH THE HEAVIEST DOWNPOURS. PRECIPITATION WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS. ELECTED TO INCLUDES VCTS OR SHRA AT MOST LOCATIONS...WITH THUNDERSTORMS BECOMING MORE LIKELY BEFORE NOON AGAIN TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 85 66 89 66 / 60 80 10 10 10 ANNISTON 71 86 68 90 68 / 60 70 20 10 10 BIRMINGHAM 74 87 69 90 68 / 60 70 10 10 20 TUSCALOOSA 74 89 71 92 69 / 60 70 10 10 20 CALERA 74 88 70 90 68 / 60 70 20 10 20 AUBURN 72 86 71 90 70 / 20 50 20 10 10 MONTGOMERY 74 91 72 93 70 / 20 50 20 10 10 TROY 74 90 71 93 71 / 20 40 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81/81/12
Hazardous weather outlook, Jul 10, 1:01 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 101 PM CDT TUE JUL 10 2007 ALZ011>015-017>050-111801- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 101 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AREA-WIDE THROUGH 8 PM. THE PRIMARY THREAT WILL BE WIND GUSTS OF 35 TO 45 MPH ALTHOUGH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO A CONCERN. SEVERAL UPPER LEVEL IMPULSES...COUPLED WITH THE HEATING OF THE DAY IS EXPECTED TO ENHANCE THE THUNDERSTORM ACTIVITY. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A STRONG MID LEVEL SHORT WAVE MOVES INTO AND ACROSS THE AREA. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED TODAY AND AGAIN ON WEDNESDAY. KSL
In the hours before
Special weather statement, Jul 10, 12:33 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1233 PM CDT TUE JUL 10 2007 ALZ020-101800- CHEROKEE- 1233 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 100 PM CDT... ...THIS INCLUDES THE CITY OF CENTRE... AT 1231 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES EAST OF CEDAR BLUFF TO 8 MILES SOUTH OF CENTRE TO 15 MILES SOUTHWEST OF CENTRE...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 10, 2:16 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CDT TUE JUL 10 2007 ALZ023-101945- TUSCALOOSA- 216 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 245 PM CDT... AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 18 MILES SOUTHWEST OF BROOKWOOD...AND ANOTHER STORM NEAR RALPH. THE STORMS WERE MOVING EAST AT 15 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 10, 2:16 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CDT TUE JUL 10 2007 ALZ023-101945- TUSCALOOSA- 216 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 245 PM CDT... AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHEAST OF BROOKWOOD...AND ANOTHER STORM NEAR RALPH. THE STORMS WERE MOVING EAST AT 15 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 10, 2:42 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 PM CDT TUE JUL 10 2007 ALZ026-102015- ST. CLAIR- 242 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315 PM CDT... AT 240 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES EAST OF ASHVILLE...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE LIGHTNING AND GUSTY WINDS UP TO 40 MPH. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Local storm report, Jul 10, 3:12 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 1 W STEELE 33.93N 86.21W
07/10/2007 ST. CLAIR AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ON BYNUM RD.
&&
SUNGERSpecial weather statement, Jul 10, 3:24 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CDT TUE JUL 10 2007 ALZ034-102100- BIBB- 324 PM CDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 400 PM CDT... AT 323 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTHEAST OF WEST BLOCTON...MOVING EAST AT 30 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 24 min |
| Jul 10, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Jul 10, 3:31 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 29 min |
| Jul 10, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 34 min |
| Jul 10, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 31 min |
| Jul 10, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 23 min |
| Jul 10, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.